Alert archive / California / Wind Advisories in 2009

Wind Advisory 18, NWS San Diego, CA

May 1, 2009Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at May 1, 2009, 11:53 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 1, 2009, 5:00 PM PDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 1, 2009, 11:53 AM PDT (18:53 UTC)
In effect from
May 1, 2009, 5:00 PM PDT
Expired
May 2, 2009, 8:00 PM PDT
In force
27 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2009-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2009-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 011853
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1153 AM PDT FRI MAY 1 2009

...WINDY OVER THE DESERTS AND MOUNTAINS LATE THIS AFTERNOON THROUGH
SATURDAY AFTERNOON...

.A LATE SEASON TROUGH MOVING INLAND TONIGHT AND BUILDING HIGH
PRESSURE ON SATURDAY WILL CAUSE GUSTY SOUTHWEST WINDS OVER THE
DESERTS AND MOUNTAINS BEGINNING LATE THIS AFTERNOON. BY THIS
EVENING WINDS GUSTING BETWEEN 45 AND 55 MPH ARE POSSIBLE. IN SAN
BERNARDINO COUNTY THE AREA IMPACTED WILL BE MAINLY EAST OF INTERSTATE
15. OVER WESTERN RIVERSIDE COUNTY AND EASTERN SAN DIEGO
COUNTY...THE AREAS IMPACTED WILL BE THE HIGHER MOUNTAINS...THE
DESERT SLOPES...AND THE DESERT AREAS...INCLUDING THE COACHELLA
VALLEY AND THE ANZA BORREGO DESERT. GUSTY WINDS WILL LIKELY
CONTINUE OVERNIGHT AND SATURDAY...BUT THE WIND DIRECTION IS
FORECAST TO SHIFT TO THE NORTHWEST.

CAZ060>062-020300-
/O.NEW.KSGX.WI.Y.0018.090502T0000Z-090503T0400Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1153 AM PDT FRI MAY 1 2009

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM
PDT SATURDAY. 

WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE
LIKELY LATE THIS AFTERNOON AND EVENING. AREAS OF BLOWING DUST AND
SAND ARE ALSO LIKELY TO BE PRESENT.

SIMILAR STRENGTH WINDS ARE LIKELY TO CONTINUE OVERNIGHT AND
THROUGH SATURDAY BUT THE WIND DIRECTION WILL SHIFT TO THE
NORTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-056-058-020300-
/O.NEW.KSGX.WI.Y.0018.090502T0000Z-090502T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1153 AM PDT FRI MAY 1 2009

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 PM
PDT SATURDAY. 

WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE
LIKELY LATE THIS AFTERNOON AND EVENING OVER THE RIDGES AND ALONG
THE DESERT SLOPES OF THE SAN BERNARDINO MOUNTAINS FROM THE CAJON
PASS EASTWARD...AND OVER THE RIDGES...DESERT SLOPES AND PASSES OF
THE MOUNTAINS IN WESTERN RIVERSIDE AND EASTERN SAN DIEGO COUNTY. 

SIMILAR STRENGTH WINDS ARE LIKELY TO CONTINUE OVERNIGHT AND
THROUGH SATURDAY BUT THE WIND DIRECTION WILL SHIFT TO THE
NORTHWEST. AREAS OF BLOWING SAN AND DUST MAY BECOME MORE
WIDESPREAD ON SATURDAY...ESPECIALLY OVER THE ANZA BORREGO DESERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BALFOUR
4 follow-up statements
000 
WWUS76 KSGX 020205
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
705 PM PDT FRI MAY 1 2009

...WINDY OVER THE DESERTS AND MOUNTAINS TONIGHT THROUGH SATURDAY
AFTERNOON...

.GUSTY WINDS WILL ACCOMPANY A LATE SEASON TROUGH MOVING ACROSS SOUTHERN
CALIFORNIA TONIGHT AND SATURDAY. SUSTAINED WINDS FROM 25 TO 35 MPH
WILL AFFECT THE MOUNTAINS AND DESERTS WITH GUSTS TO 55 MPH AT
TIMES. THE WINDS WILL DIMINISH SATURDAY NIGHT AS THE TROUGH MOVES
EAST.

CAZ060>062-021400-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-090503T0400Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
705 PM PDT FRI MAY 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY. 

WEST WINDS FROM 25 TO 35 MPH WILL GUST TO 55 MPH AT TIMES TONIGHT
AND SATURDAY. AREAS OF BLOWING DUST AND SAND WILL REDUCE
VISIBILITIES TO LESS THAN A MILE AT TIMES. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$

CAZ055-056-058-021400-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-090502T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
705 PM PDT FRI MAY 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY. 

WEST WINDS FROM 25 TO 35 MPH WILL GUST TO 55 MPH AT TIMES TONIGHT
AND SATURDAY. STRONGEST WINDS WILL OCCUR OVER THE MOUNTAIN RIDGES
AND ALONG THE DESERT SLOPES.

EARLY SATURDAY THE WIND DIRECTION WILL SHIFT TO THE NORTHWEST.
THIS WIND DIRECTION ENHANCES WIND SPEEDS THROUGH THE COACHELLA
VALLEY AND THE ANZA BORREGO DESERT IN EASTERN SAN DIEGO COUNTY.
BLOWING SAND AND DUST WILL BECOME MORE WIDESPREAD IN THESE AREAS
TOMORROW.

THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

$$

MOEDE
000 
WWUS76 KSGX 021010
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
310 AM PDT SAT MAY 2 2009

...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY
THIS EVENING...

.A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS NORTHERN AND
CENTRAL CALIFORNIA WILL BRING STRONG ONSHORE FLOW TO SOUTHERN
CALIFORNIA THROUGH EARLY THIS EVENING WITH PERIODS OF STRONG GUSTY
WINDS IN THE MOUNTAINS AND DESERTS.

CAZ055-056-058-060>062-022200-
/O.EXT.KSGX.WI.Y.0018.000000T0000Z-090503T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
310 AM PDT SAT MAY 2 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH THROUGH EARLY THIS
EVENING WITH GUSTS TO 55 MPH. WINDS WILL BE STRONGEST NEAR
RIDGETOPS AND ON THE DESERT SLOPES IN THE MOUNTAINS AND NEAR THE
FOOTHILLS IN THE DESERTS. IN THE DESERTS...AREAS OF BLOWING DUST
AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES.

&&

$$

MARTIN

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX
000 
WWUS76 KSGX 022020
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
120 PM PDT SAT MAY 2 2009

...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY
THIS EVENING...

.A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS NORTHERN AND
CENTRAL CALIFORNIA WILL BRING STRONG ONSHORE FLOW TO SOUTHERN
CALIFORNIA THROUGH EARLY THIS EVENING WITH PERIODS OF STRONG
GUSTY WINDS IN THE MOUNTAINS AND DESERTS.

CAZ055-056-058-060>062-030300-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-090503T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
120 PM PDT SAT MAY 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH THROUGH EARLY THIS
EVENING WITH LOCAL GUSTS TO 55 MPH. WINDS WILL BE STRONGEST NEAR
RIDGE TOPS AND ON THE DESERT SLOPES IN THE MOUNTAINS AND NEAR THE
FOOTHILLS IN THE DESERTS. IN THE DESERTS...AREAS OF BLOWING DUST
AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES.

&&

$$

JAD
000 
WWUS76 KSGX 030247
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
747 PM PDT SAT MAY 2 2009


CAZ055-056-058-060>062-030400-
/O.EXP.KSGX.WI.Y.0018.000000T0000Z-090503T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
747 PM PDT SAT MAY 2 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

GUSTY NORTHWEST WINDS IN THE MOUNTAINS AND DESERTS WILL CONTINUE
TO DECREASE OVERNIGHT. 

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 1, 9:30 AM PDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 1, 9:30 AM PDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT FRI MAY 1 2009

.SYNOPSIS...AN UPPER TROUGH APPROACHING FROM THE NORTHWEST WILL
BRING INCREASING CLOUDINESS TODAY WITH A GOOD CHANCE OF SHOWERS
TONIGHT INTO SATURDAY. LOCAL STRONG GUSTY WINDS WILL OCCUR IN THE
MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH SATURDAY. COOLER
WEATHER WILL OCCUR SATURDAY...BUT A WARMING TREND WILL OCCUR NEXT
WEEK UNDER HIGH PRESSURE AND FAIR CONDITIONS.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

SHORT TERM...TODAY THROUGH SUNDAY...
MAIN WEATHER CONCERNS DURING THIS TIME PERIOD ARE WINDS FOR THE
DESERT AREAS AND HOW MUCH PRECIPITATION FOR THE MOUNTAINS/INLAND
VALLEYS/AND COASTS. LATEST MODEL RUNS STILL SHOW NEGATIVE TILT
TROUGH MOVING INLAND TONIGHT BUT HAVE AXIS EAST OF FORECAST AREA BY
0500 PDT/1200 UTC SATURDAY AND SHOW THE MAIN DYNAMICS EVEN FURTHER
NORTH. NONETHELESS MODELS ARE STILL IN AGREEMENT WITH A 13 MB
SURFACE PRESSURE GRADIENT DEVELOPING BETWEEN THE SW CALIFORNIA COAST
AND SOUTHERN NEVADA BY 1700 PDT/0000 UTC WITH 850 MB W-SW WINDS
INCREASING TO 25-45 KNOTS BY 2300 PDT/0600 UTC AND 700 MB W WINDS
INCREASING TO 45-50 KNOTS. WILL LIKELY ISSUE WIND ADVISORY FOR
DESERT AREAS AND POSSIBLY MOUNTAINS AROUND NOON TO BE IN EFFECT FROM
1700 PDT THROUGH AT LEAST 0500 PDT...PROBABLY UNTIL 1700 PDT
SATURDAY FOR LOWER DESERTS AS PRESSURE GRADIENT ACROSS SAN DIEGO
COUNTY IS STILL +6 MB AND SUSTAINED SURFACE WINDS ABOVE 25 MPH AND
GUSTS 45-50 MPH. AS FOR THE PRECIPITATION THREAT...THERE IS AN
INFLUX OF SUBTROPICAL MOISTURE MOVING UP FROM THE SOUTHWEST...SEE
LATEST TROPICAL WEATHER DISCUSSION FOR EASTERN PACIFIC ISSUED BY
TAFB MIAMI AND HYDROMETEOROLOGICAL COORDINATION MESSAGE ISSUED BY
CNRFC SACRAMENTO. THE CURRENT OBSERVATIONS AROUND SOUTHWEST
CALIFORNIA SHOWED THE LOW AND MID LEVELS WERE STILL RELATIVELY
DRY...MOSTLY THE RESIDUAL EFFECTS OF THE 5 TO 15 DEGREES FAHRENHEIT
SUBSIDENCE WARMING RECEIVED YESTERDAY FROM THE RIDGE MOVING ACROSS.
MODELS SHOW MID LEVEL MOISTURE MOVING IN AFTER 140 PDT/2100 UTC
TODAY WITH AIR MASS BELOW 10000 FEET REACHING SATURATION AFTER 2300
PDT/0600 UTC TONIGHT. SO THE JUICE WILL BE IN PLACE AND THE ANSWER
NOW CENTERS ON THE AVAILABLE MECHANISMS FOR LIFTING THIS LONG ENOUGH
TO PRODUCE PRECIPITATION. THE LATEST NAM12 MODEL SHOWS EVEN WEAKER
DYNAMICS ASSOCIATED WITH THE TROUGH THIS FAR SOUTH SO THAT LEAVES
ONLY OROGRAPHIC LIFTING AND BASED ON THE PRESSURE GRADIENTS AND WIND
SPEEDS DISCUSSED ABOVE THIS SHOULD BE SUFFICIENT. NOW THE TIMING AND
AMOUNTS CAN BE REFINED. THE CURRENT QPF NUMBERS ISSUED BY THE MID
NIGHT SHIFT LOOK PRETTY GOOD EXCEPT FOR SATURDAY MORNING. BY 0500
PDT/1200 UTC SATURDAY THERE IS TOP DOWN DRYING AS THE TROUGH WILL
HAVE ROTATED NORTH AND EAST OF THE AREA AND HIGH PRESSURE IS
BUILDING IN...AND BY 1100 AM PDT/1800 UTC SATURDAY THE AIR MASS ONLY
REMAINS CLOSE TO SATURATION ALONG THE FOOTHILLS/COASTAL SLOPES
BETWEEN 1500-5000 FEET. SO HAVE PARED BACK ON AMOUNTS SLIGHTLY...BUT
STORM TOTAL QPF REMAINS ABOUT THE SAME...AROUND A TENTH OF AN INCH
FOR THE COASTS/DESERT SLOPES...ABOUT 0.15 INCHES FOR THE
VALLEYS...0.25 TO 0.40 INCHES FOR THE COASTAL SLOPES...AND A FEW
HUNDREDTHS FOR THE UPPER DESERTS. FOR SATURDAY AFTERNOON THROUGH
SUNDAY DRYING AND SLOW WARMING DUE TO LESS CLOUDS...BUT STILL BREEZY
OVER THE DESERTS.

.LONG TERM...MONDAY THROUGH THURSDAY...
RIDGING FROM THE SOUTHWEST STILL ON TAP FOR MUCH WARMER AND DRIER
INLAND AND SHALLOW MARINE LAYER. STILL LOOKING FOR SUMMER LIKE
TEMPERTURES BY MID WEEK.

&&

.AVIATION...
011400Z...MARINE LAYER DEPTH THIS MORNING WAS ABOUT 1200 FEET BASED
ON THE 12Z NKX SOUNDING AND MORNING MDCRS SOUNDINGS. ONLY PATCHY
STRATUS WILL REMAIN ALONG THE COAST AND COASTAL WATERS THROUGH THE
AFTERNOON. ABOVE THE MARINE LAYER...INCREASING CLOUDS AT OR ABOVE
FL150 THROUGH THE AFTERNOON. CLOUDS THICKENING AND BASES RAPIDLY
LOWERING TO 5000 FEET MSL BY 06Z AND TO NEAR 2000 FEET MSL OR LOWER
BY MIDNIGHT. BROKEN TO OVERCAST WITH BASES BETWEEN 1500 AND 2000
FEET MSL SHOULD CONTINUE THROUGH SATURDAY. VISIBILITIES BECOMING
MVFR BY MIDNIGHT IN SHOWERS WITH AREAS OF IFR VISIBILITIES AT
TIMES...CONTINUING THROUGH SATURDAY. MOUNTAINS BECOMING OBSCURED BY
MIDNIGHT.  HORTON.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS OVER JOHNSON VALLEY..YUCCA
VALLEY...MORONGO VALLEY...COACHELLA VALLEY...ANZA BORREGO
DESERT...AND LOWER DESERT SLOPES OF MOUNTAINS LATE THIS AFTERNOON
AND EVENING AS SUSTAINED 20 FT WINDS INCREASE TO 25 MPH WITH GUSTS
45-55 MPH WHILE RELATIVE HUMIDITY IS STILL AT OR BELOW 15 PERCENT.
RELATIVE HUMIDITY IN THESE AREAS SHOULD INCREASE TO 25-40 PERCENT OR
HIGHER AFTER MIDNIGHT THOUGH GUSTY WINDS WILL CONTINUE WELL INTO
SATURDAY...ESPECIALLY OVER FIRE WEATHER ZONES CAZ261 AND 262.
REMAINDER OF SOUTHWEST CALIFORNIA WILL HAVE RELATIVE HUMIDITY ABOVE
25 PERCENT THIS AFTERNOON BEFORE WINDS INCREASE AND THERE IS A GOOD
CHANCE OF WETTING RAIN FROM COAST TO UPPER DESERT SLOPES LATE
TONIGHT/SATURDAY MORNING.

SPECIAL NOTE..ROUTINE TWICE DAILY FIRE WEATHER NARRATIVE FORECASTS
RESUME TODAY MAY 1 AND CONTINUE THROUGH NOVEMBER TO SUPPORT FIRE
AGENCIES WITH PLANNING AND INITIAL ATTACK. THE NORMAL ISSUANCE TIMES
WILL BE IN THE EARLY MORNING PRIOR TO 0600 PDT...AND IN THE EARLY TO
MID AFTERNOON...PRIOR TO 1430 PDT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE AT THIS TIME. PLANNING ON ISSUING WIND ADVISORY FOR DESERT
     AND MOUNTAIN ZONES LATER TODAY.
PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, May 1, 4:00 AM PDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT FRI MAY 1 2009

CAZ042-043-048-050-055-056-057-058-060-061-062-020000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT FRI MAY 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

PASSING UPPER LEVEL LOW PRESSURE WILL BRING A CHANCE OF SHOWERS
STARTING TONIGHT. STRONG GUSTY WINDS WILL OCCUR IN THE MOUNTAINS AND
DESERTS...WITH LOCAL GUSTS TO 55 MPH POSSIBLE BY LATE TONIGHT.
PATCHY DENSE FOG WILL OCCUR LATE TONIGHT IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE LOW PRESSURE SYSTEM WILL MOVE EAST SATURDAY...BUT
SHOWERS...PATCHY DENSE FOG IN THE MOUNTAINS AND STRONG GUSTY WINDS
IN THE MOUNTAINS AND DESERTS WILL CONTINUE INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MAXWELL

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.